Two-dimensional measured laminations of positive Euler characteristic

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


The sphere lemma of A. Connes says that a compact oriented, 2-dimensional measured lamination of positive Euler characteristic has many sphere leaves. The original proof of Connes uses non-commutative geometry. We give a new proof, using branched surface methods borrowed from 3-manifold theory, and some measure theory imported via Rochlin's lemma.

Original languageEnglish (US)
Pages (from-to)195-216
Number of pages22
JournalQuarterly Journal of Mathematics
Issue number2
StatePublished - Jun 2001

All Science Journal Classification (ASJC) codes

  • Mathematics(all)


Dive into the research topics of 'Two-dimensional measured laminations of positive Euler characteristic'. Together they form a unique fingerprint.

Cite this